It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-07-2012, 04:52 AM   #1
Junior Member
(male)
 
Join Date: Feb 2012
Location: florida
Posts: 27
orangewhite26 HB User
Solutions for Wellbutrin induced vivid dreams...

So I've been now on wellbutrin 300mg which I've been taking for about a week after taking 150 mg for a month, and although I've had vivid dreams all along this ride they're kinda becoming a nuisance now, it would be nice just to be able to sleep and not have to worry about crazy dreams popping up! klonopin seems to help somewhat but that doesn't last all night and I'd rather not up the dose on that if I don't have to, so my question is does anyone have any solutions to this issue? ANYTHING! I'll even hear out an herbal remedy which I think is a croc! but any help would be appreciated!

 
Old 03-07-2012, 12:40 PM   #2
Senior Veteran
(male)
 
flamesabers's Avatar
 
Join Date: Sep 2011
Location: Rochester, MN
Posts: 794
flamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB User
Re: Solutions for Wellbutrin induced vivid dreams...

Hello orangewhite26.

The one possible solution I think of is to reduce your wellbutrin dose to maybe 225mg? I had some vivid dreams when I was on wellbutrin before but it wasn't an ongoing problem for me. Perhaps your doctor could give you some ideas of how to mitigate this side-effect?

 
The Following User Says Thank You to flamesabers For This Useful Post:
orangewhite26 (03-07-2012)
Sponsors Lightbulb
   
Old 03-07-2012, 07:48 PM   #3
Junior Member
(male)
 
Join Date: Feb 2012
Location: florida
Posts: 27
orangewhite26 HB User
Re: Solutions for Wellbutrin induced vivid dreams...

Flamesabres,

That could be a solution down the road, we'll see, but let me ask you a question if you don't mind, did you say in a previous post that a lot of people on wellbutrin do well on it because they take it with other meds? and what's the reasoning for this, I'd just like to hear an explanation from another perspective, oh and thanks for answering my questions as I've seen you post on my threads a few times!

 
Old 03-07-2012, 08:44 PM   #4
Senior Veteran
(male)
 
flamesabers's Avatar
 
Join Date: Sep 2011
Location: Rochester, MN
Posts: 794
flamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB User
Re: Solutions for Wellbutrin induced vivid dreams...

Quote:
Originally Posted by orangewhite26 View Post
did you say in a previous post that a lot of people on wellbutrin do well on it because they take it with other meds? and what's the reasoning for this
This is something my doctor told me when I first got prescribed Wellbutrin but he didn't really go into the details of it. I think it has to do with how the possible effects of Wellbutrin such as higher level of energy and libido is useful to counter the side-effects of another anti-depressant. I guess the two medications end up balancing each other out.

My doctor has always talked about Wellbutrin as a supplement rather than a standalone med for treating depression. I'm not familiar with the reasoning why Wellbutrin would be prescribed by itself to treat depression. The one case he mentioned when someone may use solely Wellbutrin is if the patient is trying to quit smoking.

Quote:
Originally Posted by orangewhite26 View Post
oh and thanks for answering my questions as I've seen you post on my threads a few times!
Your welcome.

By the way, did you ask your doctor about the Zoloft/Wellbutrin hybrid?

 
Old 03-08-2012, 08:52 AM   #5
Junior Member
(male)
 
Join Date: Feb 2012
Location: florida
Posts: 27
orangewhite26 HB User
Re: Solutions for Wellbutrin induced vivid dreams...

Flamesabres,

that was pretty close to my explanation as well, and at least from my point of view makes a lot of sense, I mean even on the wikipedia page for antidepressants (I know, I know, don't say anything! ) ) it says that wellbutrin is used as an augmenter med, and I've read many a post saying that wellbutrin is used in combos with other drugs, but yeah I would've never shunned myself away from the SSRI group if not for the decreased energy and libido issues, but I did discuss with my doctor at my last visit about possibly doing a combo which leads to the question what was the zoloft/welbutrin combo that he was talking about, well when I asked I was starting to feel a renewed confidence in wellbutrin after a little anxiety spell that I took care of, so once again I'm ashamed to say I didn't pay too much attention, but I think he said something about effexor (which we all know is old) and a drug that began with "v"??? but next time I go at the end of next month well....that's probably a question that's gonna come up and I may even go with that particular path, but what you said about it as a balancing drug makes a lot of sense! it's a bit enlightening you could say! but thank you again!

 
Old 03-08-2012, 12:46 PM   #6
Senior Veteran
(male)
 
flamesabers's Avatar
 
Join Date: Sep 2011
Location: Rochester, MN
Posts: 794
flamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB User
Re: Solutions for Wellbutrin induced vivid dreams...

Quote:
Originally Posted by orangewhite26 View Post
I didn't pay too much attention, but I think he said something about effexor (which we all know is old) and a drug that began with "v"???
Was the drug he mentioned Viibryd or Vivactil?

I don't know how many SSRIs you've tried, but the ones I've used I find vary with side-effects such as tiredness and loss of libido and the intensity of such side-effects. Sometimes it's not until I've increased the dosage to a certain amount that the side-effects really become bothersome for me.

If you're going to make a change with your meds I hope you find something that works out for you.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), blessed824 (9), jennybyc (9), rosequartz (9), cuddles1 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 02:47 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!